MAUDE Adverse Event Report: ARTHREX, INC. SYNERGY CW4 ARTHROSCOPY PUMP; ARTHROSCOPE AND ACCESSORIES

ARTHREX, INC. SYNERGY CW4 ARTHROSCOPY PUMP; ARTHROSCOPE AND ACCESSORIES
Model Number SYNERGY CW4 ARTHROSCOPY PUMP
Medical Device Problem Code Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy a "critical error" has occurred.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-6485 synergy cw4 arthroscopy pump, serial number (b)(6), was returned for evaluation.Upon visual inspection, it was noted that scratches and damage were on the door cover.Further evaluation found regular signs of wear around the housing.The returned device was assembled with ar-6410 and pump tubing and tested and evaluated under normal use conditions to see if the issue(s) reported could be reproduced.The pump was connected to the power and turned on.After selecting the desired pressure, the run button was pressed to start the machine.The pump ran for 55 minutes with no issues.No changes in the pressure were noted during the time the machine was tested, and no ¿critical error¿ was triggered.The dfu-0249-eor0_fmt_en continuous wave¿ 4 arthroscopy pump user's guide was consulted, looking for a ¿critical error.¿ information.It was found that table 3: ar-6485 operator display messages and iconography.Refer to some messages and the possible causes of failures.Critical failure message appears on the first line of the operator display if one of three conditions is met: failure condition 1: ** power failure ** appears if the power supply self-test fails when the pump is turned on.Critical failure, cannot continue operation.Failure condition 2: ** ovp detect fail ** appears if the hardware overpressure diagnostic test fails when the pump is turned on.Critical failure, cannot continue operation.Failure condition 3: ** sensor failure ** appears if the pump detects a problem with the pressure sensors.Critical failure cannot continue operation.** power failure ** message appears if the power supply self-test fails when the pump is turned on.Power supply test fails.** sensor failure ** message appears if the pump detects a problem with the pressure sensors.Sensor failure.** pressure fault * message appears when the pump is unable to reach a desired set pressure within a specific amount of time.This typically indicates improperly installed tubing or a split in the tube from continuous use.Insufficient pressure.None of the above failures were present during the 55 minutes of the testing.-no problem found.Pressure fault test: when the pressure was artificially lowered by removing the inlet from the fluid source, an alarm was triggered, and the device stopped.This behavior is expected¿no problem found.A clamping test was performed as defined in the user guide (dfu-0212 rev 1¿section 5.2) to simulate an overpressure failure on the pump and verify whether an error message and/or audible alarm would be triggered.The clamp test results indicate that the pump triggered an alarm, and the rollers stopped moving.This behavior is expected¿no problem found.Pressure testing evaluation with the pressure calibrator set at 100 and 200 mmhg gave the pump pressure results of 46 and 91, respectively.These results indicated no problem with pressures.Refer to the investigation photos.The complaint allegation is not confirmed.The alleged failure cannot be recreated.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation is not confirmed.The alleged failure cannot be recreated.One unpackaged ar-6485 synergy cw4 arthroscopy pump, serial number nx1167e19, was returned for evaluation.Upon visual inspection, it was noted that scratches and damage were on the door cover.Further evaluation found regular signs of wear around the housing.The returned device was assembled with ar-6410 and pump tubing and tested and evaluated under normal use conditions to see if the issue(s) reported could be reproduced.The pump was connected to the power and turned on.After selecting the desired pressure, the run button was pressed to start the machine.The pump ran for 55 minutes with no issues.No changes in the pressure were noted during the time the machine was tested, and no ¿critical error¿ was triggered.The dfu-0249-eor0_fmt_en continuous wave¿ 4 arthroscopy pump user's guide was consulted, looking for a ¿critical error.¿ information.It was found that table 3: ar-6485 operator display messages and iconography.Refer to some messages and the possible causes of failures.Critical failure message appears on the first line of the operator display if one of three conditions is met: failure condition 1: ** power failure ** appears if the power supply self-test fails when the pump is turned on.Critical failure, cannot continue operation.Failure condition 2: ** ovp detect fail ** appears if the hardware overpressure diagnostic test fails when the pump is turned on.Critical failure, cannot continue operation.Failure condition 3: ** sensor failure ** appears if the pump detects a problem with the pressure sensors.Critical failure cannot continue operation.** power failure ** message appears if the power supply self-test fails when the pump is turned on.Power supply test fails.** sensor failure ** message appears if the pump detects a problem with the pressure sensors.Sensor failure.** pressure fault * message appears when the pump is unable to reach a desired set pressure within a specific amount of time.This typically indicates improperly installed tubing or a split in the tube from continuous use.Insufficient pressure.None of the above failures were present during the 55 minutes of the testing.-no problem found.Pressure fault test: when the pressure was artificially lowered by removing the inlet from the fluid source, an alarm was triggered, and the device stopped.This behavior is expected¿no problem found.A clamping test was performed as defined in the user guide (dfu-0212 rev 1¿section 5.2) to simulate an overpressure failure on the pump and verify whether an error message and/or audible alarm would be triggered.The clamp test results indicate that the pump triggered an alarm, and the rollers stopped moving.This behavior is expected¿no problem found.Pressure testing evaluation with the pressure calibrator set at 100 and 200 mmhg gave the pump pressure results of 46 and 91, respectively.These results indicated no problem with pressures.

Brand Name
SYNERGY CW4 ARTHROSCOPY PUMP
Common Device Name
ARTHROSCOPE AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21353939
Report Number1220246-2025-00365
Device Sequence Number21083432
Product Code HRX
UDI-Device Identifier00888867251182
UDI-Public(01)00888867251182(11)190531(10)21905005
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K024291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYNERGY CW4 ARTHROSCOPY PUMP
Device Catalogue NumberAR-6485
Device Lot Number21905005
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer06/09/2025
09/18/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date07/03/2025
09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown